Thunderstorm Wind, Taney
- When
- July 19, 2:50 PM CST
- Where
- Taney County, 0.69 mi S of Hollister
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.610, -93.220
Large tree limbs were blown down.
An isolated pulse thunderstorm caused a downburst and a report of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated pulse thunderstorm caused a downburst and a report of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 2:13 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CDT FRI JUL 19 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 124 PM CDT FRI JUL 19 2013 THE OZARKS REGION REMAINS IN THE WARMER AND MORE MOIST AIRMASS THAT HAS BEEN OVER THE AREA FOR THE LAST SEVERAL DAYS. THIS HAS ALLOWED TEMPERATURES TO CLIMB INTO THE 90S DURING THE AFTERNOON HOURS EACH DAY. THIS AFTERNOON HAS BEEN NO DIFFERENT WITH AREA READINGS IN THE LOWER TO MIDDLE 90S THIS AFTERNOON AND HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S AS WELL. LIKE THE LAST FEW AFTERNOONS...SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS PORTIONS OF SOUTHERN MISSOURI. WITH THE DIURNAL HEATING...INSTABILITY VALUES HAVE BEEN FAIRLY STRONG BUT THERE IS LITTLE TO NO WIND SHEAR. AS A RESULT...PULSE TYPE SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON...LIKE THE LAST FEW DAYS. THE BEST AREA FOR CONVECTION WILL BE SOUTH AND EAST OF A CASSVILLE TO BUFFALO TO VERSAILLES LINE INTO THIS EVENING. THIS MORNINGS...INVERTED V...SOUNDING WOULD SUPPORT SOME DOWNBURST WINDS AND PRECIPITABLE WATER VALUES AROUND 1.60 INCHES WOULD ALLOW FOR BRIEF HEAVY RAINFALL. A WEAK COLD FRONT WILL BEGIN TO PUSH INTO THE REGION SATURDAY AND IS EXPECTED TO STALL ACROSS THE REGION FOR THE WEEKEND. THIS WILL BRING A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION FOR THE WEEKEND AS THE FRONT BECOMES A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE UPPER LEVEL PATTERN WILL ALSO BE TRANSITIONING TO MORE NORTHWESTERLY FLOW ALOFT. AS THIS OCCURS...ANY SHORTWAVE THAT RIDES THE FLOW ACROSS THE PLAINS AND IN THE AREA WOULD LIKELY PRODUCE SHOWERS AND THUNDERSTORMS ALONG THE STALLED FRONT/BOUNDARY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME THOUGH A FEW STRONG STORMS WILL BE POSSIBLE. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 124 PM CDT FRI JUL 19 2013 THE AREA IS EXPECTED TO REMAIN IN NORTHWEST FLOW ALOFT THROUGH THE PERIOD. WILL START OUT WITH A SURFACE FRONT ACROSS CENTRAL MISSOURI THAT SLOWLY MEANDERS INTO CENTRAL ARKANSAS BY FRIDAY. THIS WILL KEEP OUR RAIN CHANCES UP DURING THE WEEK...SO HAVE KEPT POP VALUES GENERALLY IN THE CHANCE CATEGORY THROUGH THE PERIOD. WILL NOT ONLY HAVE CHANCE FOR DIURNAL CONVECTION DURING THE DAY BUT COULD ALSO SEE OVERNIGHT MCS CONVECTION AS WELL. NEEDLESS TO SAY...TEMPERATURE FORECASTS WILL BE A CHALLENGE. FOR NOW HAVE KEPT TEMPERATURES AT TO JUST SLIGHTLY ABOVE SEASONAL VALUES. BY THURSDAY...THE UPPER LEVEL RIDGE BEGINS TO FLATTEN EASTWARD WHICH WILL DECREASE RAIN CHANCES AND ALLOW TEMPERATURES TO BEGIN CLIMBING ONCE AGAIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1236 PM CDT FRI JUL 19 2013 ISOLATED CONVECTION WILL BE POSSIBLE TODAY...PRIMARILY EAST OF HIGHWAY 65. THIS ACTIVITY WILL DIMINISH WITH SUNSET. THE REGION WILL SEE ANOTHER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY MORNING AS A FRONTAL BOUNDARY MOVES INTO THE AREA FROM THE NORTH. CLOUD BASES ARE EXPECTED TO BE FAIRLY HIGH WITH BOTH ROUNDS OF PRECIPITATION...SO NO SIGNIFICANT AREAS OF MVFR OR IFR CEILINGS ARE EXPECTED AT THIS TIME. WINDS THROUGH THE PERIOD WILL BE LIGHT...TURNING FROM SOUTHERLY TO WESTERLY WITH THE FRONTAL PASSAGE TOMORROW. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...HATCH LONG TERM...GAEDE AVIATION...KARDELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CDT FRI JUL 19 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 317 PM CDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING. AREAS ALONG AND SOUTHEAST OF A LINE FROM CASSVILLE... TO BUFFALO...AND TO VERSAILLES WILL EXPERIENCE THE BEST CHANCES FOR THESE STORMS. A FEW OF THE STRONGER STORMS COULD PRODUCE DOWNBURST WIND GUSTS UP TO 50 MPH. IN ADDITION...BRIEF HEAVY RAINFALL COULD CAUSE MINOR URBAN FLOODING AS WELL AS FLOODING OF LOW WATER CROSSINGS IN RURAL AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS FROM SATURDAY THROUGH NEXT WEEK. THE OZARKS WILL BECOME POSITIONED WITHIN A FAVORABLE PATTERN FOR BOTH NOCTURNAL AND AFTERNOON THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CDT FRI JUL 19 2013
MOZ096-191900-
DOUGLAS MO-
119 PM CDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 200
PM CDT...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF AVA...MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE AVA...GOODHOPE...ROME AND SQUIRES.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3696 9249 3684 9250 3680 9250 3681 9280
3686 9288 3698 9289 3706 9259
TIME...MOT...LOC 1819Z 334DEG 2KT 3693 9272
HATCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT FRI JUL 19 2013 MOZ104-192015- TANEY MO- 233 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL 315 PM CDT... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUETER...OR 13 MILES SOUTHEAST OF FORSYTH. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE PROTEM AND RUETER. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL SHOALS LAKE AND LAKE TANEYCOMO. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3671 9302 3667 9277 3649 9277 3649 9311 TIME...MOT...LOC 1934Z 015DEG 1KT 3660 9292 HATCH
The Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454299.